MAUDE Adverse Event Report: SYNTHES GMBH 2.4 CORTEX SCREW SLF-TPNG T8 SD REC 14; SCREW, FIXATION, BONE

SYNTHES GMBH 2.4 CORTEX SCREW SLF-TPNG T8 SD REC 14; SCREW, FIXATION, BONE
Catalog Number 201.764
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023 during orif of radius and ulna, while inserting a 14 mm 2.4mm cortex screw in a pilot hole, the screw would not insert into the bone.The screw was attempted to be inserted with both a power screw driver and a hand screw driver but would not advance.This happened with 2 screws and it appeared to be that the screws were not self tapping.Surgeon tried another 14mm 2.4mm cortex screw until one advanced into the bone.Surgery was completed successfully without any surgical delay.Concomitant device reported: unk - screwdrivers (part# unknown; lot# unknown; quantity: unknown) unk - powered drivers/handpieces (part# unknown; lot# unknown; quantity: unknown) this report is for one 2.4 cortex screw slf-tpng t8 sd rec 14 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e1: initial reporter is j&j company representative h3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.The image was reviewed, and the complaint condition is not confirmed.The screw had no signs of damage.However, the photos does not provided enough evidence to confirm the alleged reported condition of the screw cannot be inserted.Functionality of the device cannot be assessed through photo evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for 2.4 cortex screw slf-tpng t8 sd rec 14.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation cannot be performed due to lot number being unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4 CORTEX SCREW SLF-TPNG T8 SD REC 14
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17607856
Report Number8030965-2023-10633
Device Sequence Number6284052
Product Code HWC
UDI-Device Identifier10886982142757
UDI-Public(01)10886982142757
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201.764
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.4 CORTEX SCREW SLF-TPNG T8 SD REC 14; UNK - POWERED DRIVERS/HANDPIECES; UNK - SCREWDRIVERS
Patient SexUnknown